Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 272, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 6, 2011, 10:16 PM CDT for 6 counties in Iowa. It was in force for 44 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2011, 10:16 PM CDT (03:16 UTC)
- Expired
- Aug 6, 2011, 11:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, IA, Adams County, IA, Madison County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 123 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 10:22 PM CDT | TSTM WND DMG | 2 Se Orient, IA | METAL SHEDS DENTED FROM THE WINDS...PART OF THE ROOF PEELED OFF AND MANY LARGE LIMBS DOWN. |
| Aug 6, 10:23 PM CDT | TSTM WND DMG | 2 E Orient, IA | ROOF TORN OFF A HOG HOUSE AND A LARGE TREE DOWN ON A TRAILER AT THE INTERSECTION OF 310TH STREET AND HENRY A. WALLACE ROAD. |
| Aug 6, 10:31 PM CDT | TSTM WND GST 71 | 2 Wnw Creston, IA | TRAINED SPOTTER REPORTS A MEASURED WIND GUST OF 71 MPH...TREES UPROOTED ON THE WEST SIDE OF CRESTON WITH DAMAGE TO SOME ROOFS. |
| Aug 6, 10:33 PM CDT | TSTM WND DMG | Creston, IA | TREE FELL ON HOUSE. |
| Aug 6, 10:39 PM CDT | TSTM WND GST 58 | 1 Ese Afton, IA | KCCI SCHOOLNET |
| Aug 6, 10:39 PM CDT | TSTM WND GST 65 | 3 Ne Orient, IA | TORRENTIAL RAINS AND LIMITED VISIBILITY. |
| Aug 6, 10:40 PM CDT | TSTM WND GST 67 | 3 Ne Creston Airport, IA | FROM IDOT RWIS SITE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 5:32 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3454 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 13.5
The text
As transmitted, in the capitals the NWS used until 2016.
543
WUUS53 KDMX 070316
SVRDMX
IAC001-003-121-159-173-175-070400-
/O.NEW.KDMX.SV.W.0272.110807T0316Z-110807T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1016 PM CDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ADAIR COUNTY IN SOUTHWEST IOWA...
EASTERN ADAMS COUNTY IN SOUTHWEST IOWA...
SOUTHWESTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
TAYLOR COUNTY IN SOUTHWEST IOWA...
UNION COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 1100 PM CDT
* AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LENOX...OR 12 MILES SOUTHWEST OF CRESTON...AND MOVING EAST AT 40
MPH. THIS WARNING REPLACES PORTIONS OF A PREVIOUS WARNING ISSUED
FOR THE WESTERN PORTIONS OF THIS AREA.
* LOCATIONS IMPACTED INCLUDE...
CRESTON...MOUNT AYR...MALOY...CRESTON AIRPORT...REDDING...BENTON...
DIAGONAL...DELPHOS...SHANNON CITY...ARISPE...AFTON...TINGLEY...
ELLSTON...LORIMOR...THAYER...BEACONSFIELD AND KELLERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT
OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING.
&&
LAT...LON 4057 9489 4128 9450 4115 9402 4067 9401
4057 9402 4056 9475
TIME...MOT...LOC 0315Z 275DEG 33KT 4090 9446
WIND...HAIL 60MPH 1.00IN
$$
VACHALEK2 follow-up statements
725
WWUS53 KDMX 070339
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1039 PM CDT SAT AUG 6 2011
IAC003-173-070348-
/O.CAN.KDMX.SV.W.0272.000000T0000Z-110807T0400Z/
TAYLOR IA-ADAMS IA-
1039 PM CDT SAT AUG 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS AND TAYLOR
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
LAT...LON 4057 9447 4116 9447 4116 9457 4128 9450
4115 9402 4057 9402
TIME...MOT...LOC 0338Z 275DEG 33KT 4080 9419
$$
IAC001-121-159-175-070400-
/O.CON.KDMX.SV.W.0272.000000T0000Z-110807T0400Z/
UNION IA-RINGGOLD IA-MADISON IA-ADAIR IA-
1039 PM CDT SAT AUG 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ADAIR...SOUTHWESTERN MADISON...RINGGOLD AND UNION COUNTIES UNTIL 1100
PM CDT...
AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF MOUNT AYR...OR 19 MILES SOUTH OF CRESTON...MOVING EAST AT 40
MPH. TREE DAMAGE HAS BEEN REPORTED WITH THIS STORM IN THE CRESTON
AREA AT 1033 PM CDT.
LOCATIONS IMPACTED INCLUDE...
ELLSTON...LORIMOR...THAYER...BEACONSFIELD AND KELLERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT
OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING.
&&
LAT...LON 4057 9447 4116 9447 4116 9457 4128 9450
4115 9402 4057 9402
TIME...MOT...LOC 0338Z 275DEG 33KT 4080 9419
WIND...HAIL 60MPH 1.00IN
$$
VACHALEK736
WWUS53 KDMX 070400
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1100 PM CDT SAT AUG 6 2011
IAC001-121-159-175-070410-
/O.EXP.KDMX.SV.W.0272.000000T0000Z-110807T0400Z/
UNION IA-RINGGOLD IA-MADISON IA-ADAIR IA-
1100 PM CDT SAT AUG 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAIR...
SOUTHWESTERN MADISON...RINGGOLD AND UNION COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM
AND MAY REACH 50 TO 55 MPH FOR THE NEXT 15 TO 25 MINUTES.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
LAT...LON 4057 9447 4116 9447 4116 9457 4128 9450
4115 9402 4057 9402
TIME...MOT...LOC 0400Z 275DEG 33KT 4070 9394
$$
VACHALEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:41 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 6, 6:41 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 641 PM CDT SAT AUG 6 2011 .SHORT TERM /TONIGHT/... SHORT WAVE TROUGH SEEN ON WATER VAPOR IMAGERY ALONG THE WY/SD BORDER IS EXPECTED TO ORGANIZE CONVECTIVE DEVELOPMENT THIS EVENING... HOWEVER SURFACE FEATURES ARE NOT WELL DEFINED...SO CONFIDENCE IN CONVECTIVE EVOLUTION IS NOT HIGH. BROAD AREA OF LOW PRESSURE IS OVER IOWA AND MINNESOTA...WITH A WIND SHIFT TO WESTERLY FLOW OVER NW IOWA INITIATED BY EARLIER CONVECTION. A FEW STORMS COULD DEVELOP OVER N CENTRAL IOWA ALONG THIS WIND SHIFT LINE...BUT THEY ARE NOT EXPECTED TO BE SEVERE. OTHER STORMS ARE POSSIBLE OVER EASTERN NEBRASKA INTO SE SOUTH DAKOTA AS SHORT WAVE CATCHES UP TO INSTABILITY AXIS...PER SWOMCD. LATEST RUC MODEL AND 12Z WRF RUNS SHOW A NICE CLEAN LINE OF SCATTERED THUNDERSTORMS PROGRESSING EAST ACROSS IOWA TONIGHT...SO HAVE GONE WITH FAIRLY HIGH POPS. THINGS MAY NOT BE THAT CLEAN HOWEVER...WITH SOME STORMS FAVORING NORTH IOWA AND OTHER POTENTIALLY HOLDING BACK IN THE SW. SEVERE THREAT IS LIKELY TO BE CONFINED TO DAMAGING WINDS WITH MODERATE DEEP SHEAR. STORMS SHOULD REMAIN PROGRESSIVE AND CROPS CAN SOAK UP SHORT DURATION HEAVIER RAINS. MAY GET SOME FOG IN SOUTHEASTERN SECTIONS NEAR OTTUMWA BEFORE STORM CHANCES ARRIVE...AND IT WILL BE ANOTHER WARM NIGHT IN THOSE LOCATIONS. SOMEWHAT COOLER NORTHWEST BEHIND THE FRONT. .LONG TERM /SUNDAY THROUGH SATURDAY/... MAIN TOPICS ARE THE TIMING AND PLACEMENT OF PRECIP FOR THE BEGINNING OF THE PERIOD...AS WELL AS THE ANTICIPATION OF DRIER AND COOLER CONDITIONS MIDWEEK. SUNDAY THROUGH MONDAY MORNING... AT THE START OF THE PERIOD...COULD SEE SOME LINGERING SHOWERS AND THUNDERSTORMS ACROSS THE EAST/NORTHEASTERN CWA. SREF TRENDS SHOW INCREASING PROBABILITY OF PRECIP...SO HAVE INCLUDED SLIGHT POPS THROUGH THE LATE MORNING HOURS. THEN EXPECT CLEARING/DRYING TREND THROUGHOUT SUNDAY AFTERNOON DUE TO THE SUBSIDENCE BEHIND THE DEPARTING SHORTWAVE AND COLD AIR ADVECTION. MEANWHILE...ZONAL FLOW WITH EMBEDDED WEAK SHORTWAVES WILL RESULT IN UPSLOPE CONVECTION ACROSS THE WESTERN NEBRASKA EARLY SUNDAY EVENING...AND THIS THUNDERSTORM COMPLEX SHOULD PROPAGATE EAST SOUTHEAST THROUGHOUT THE OVERNIGHT HOURS. LOW LEVEL THETA_E ADVECTION WILL BE MAXIMIZED OVER THE MISSOURI RIVER VALLEY...SO HAVE HIGHEST POPS OVER THE SOUTHWESTERN CWA SUNDAY NIGHT. MONDAY THROUGH SATURDAY... A FAIRLY IMPRESSIVE SHORTWAVE CURRENTLY LOCATED OVER BRITISH COLUMBIA WILL MOVE EASTWARD ALONG THE US/CANADA BORDER...AND BE LOCATED OVER NORTHERN MINNESOTA BY MONDAY EVENING. THE ASSOCIATED SURFACE LOW WILL MOVE NORTH OF THE GREAT LAKES...AND A TRAILING COLD FRONT WILL SWING THROUGH THE UPPER MIDWEST BRINGING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS...WITH BEST CHANCES FOR CENTRAL IOWA ON MONDAY NIGHT. A FEW STORMS COULD BE SEVERE...WITH DEEP LAYER SHEAR AROUND 25 KTS...AND MLCAPES NEAR 1000 J/KG DURING THE OVERNIGHT HOURS. AT THE MOMENT...THE MAIN THREAT WOULD APPEAR TO BE DAMAGING WIND...AND TO A LESSER DEGREE LARGE HAIL. AS THIS WAVE PUSHES EASTWARD...NORTHWEST FLOW WILL DEVELOP FOR THE MIDDLE OF THE WEEK. CANADIAN HIGH PRESSURE WILL SETTLE IN AND BRING COOLER...DRIER AIR INTO THE REGION. EXPECTING ANY SHOWERS AND THUNDERSTORM TO REMAIN TO THE SOUTH AND WEST OF THE CWA THROUGH THURSDAY. HOWEVER...ANOTHER WAVE CROSSES THE NORTHERN ROCKIES TOWARD THE END OF THE PERIOD...SO HAVE SLIGHT CHANCES FOR THURSDAY NIGHT THROUGH FRIDAY. && .AVIATION...07/00Z CONVECTIVE TRENDS AND THEN FOG POTENTIAL WILL BE THE PRIMARY CONCERNS THIS EVENING. SCATTERED STORMS HAVE DEVELOPED ACROSS ERN NE AND SHOULD ADVANCE INTO IA LATER TONIGHT. TIMING AND POTENTIAL AT ANY PARTICULAR TAF SITE IS STILL IN QUESTION HOWEVER SO NOTHING BEYOND CB WORDING FOR THE TIME BEING. WILL HIT HARDER AS TREND BECOME MORE CLEAR. FLOW IS FAIRLY WEAK SO THERE IS SOME POTENTIAL FOR MVFR FOG NEAR FROPA EARLY SUN MORNING WITH PLENTY OF LOW LEVEL MOISTURE CONTINUING TO POOL ALONG AND AHEAD OF BOUNDARY. POTENTIAL IS CERTAINLY THERE TO GO LOWER...BUT CONFIDENCE NOT THERE YET. NO PRECIP EXPECTED SUN...BUT HIGH MVFR OR LOW VFR CU MAY FORM DURING THE DAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JUNGBLUTH LONG TERM...BEITLICH AVIATION...SMALL
Hazardous weather outlook, Aug 6, 3:31 PM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 331 PM CDT SAT AUG 6 2011 IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>074-081>083- 092>094-072045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS- ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- 331 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS...POSSIBLY IN A LINE...ARE EXPECTED TO DEVELOP ACROSS WESTERN IOWA EARLY THIS EVENING...AND MOVE EAST AND SOUTHEAST OVERNIGHT. SOME OF THE STORMS COULD BE SEVERE...MAINLY WEST OF I-35 BEFORE MIDNIGHT...WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. SOME STORMS COULD BE SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST ON THURSDAY NIGHT AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE SEVERE WEATHER THREAT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT...MAINLY IN WESTERN IOWA. IAZ062-075-084>086-095>097-072045- POWESHIEK-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 331 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN IOWA THIS EVENING. THE STORMS MAY REACH PORTIONS OF SOUTHEAST IOWA AROUND MIDNIGHT AND MOVE EAST THEREAFTER. GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. SOME STORMS COULD BE SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST ON THURSDAY NIGHT AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE SEVERE WEATHER THREAT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JUNGBLUTH
In the hours before
Special weather statement, Aug 6, 7:17 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 717 PM CDT SAT AUG 6 2011 IAZ044-070115- CRAWFORD- 717 PM CDT SAT AUG 6 2011 ...STRONG THUNDERSTORMS WITH HAIL AND HEAVY RAIN... AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 31 MILES WEST OF DENISON...MOVING EAST AT 15 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THE THUNDERSTORMS WILL BE NEAR... DOW CITY AND 9 MILES SOUTHWEST OF ARION BY 815 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. AW
Local storm report, Aug 6, 8:17 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
817 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 3 S DOW CITY 41.88N 95.49W
08/06/2011 E0.75 INCH CRAWFORD IA TRAINED SPOTTER
SPOTTER REPORTED SCANNER TRAFFIC OF 3/4 INCH HAIL...
&&
JBSpecial weather statement, Aug 6, 9:04 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 904 PM CDT SAT AUG 6 2011 IAZ057>059-070>072-081-082-092-093-070330- AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR- RINGGOLD- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... ATLANTIC...GREENFIELD...WINTERSET...CORNING...CRESTON...BEDFORD... MOUNT AYR 904 PM CDT SAT AUG 6 2011 ...STRONG TO SEVERE THUNDERSTORMS EXPECTED ACROSS SOUTHWEST IOWA THIS EVENING... STRONG TO SEVERE THUNDERSTORMS CONTINUE ACROSS FAR SOUTHWEST IOWA THIS EVENING AND ARE EXPECTED TO FORM A LINE AND MAINTAIN THEIR INTENSITY AS THEY MOVE SOUTH AND EAST. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING UP TO GOLF BALL SIZED HAIL...60 TO 70 MPH WINDS...AND TORRENTIAL RAINS. THE LEADING EDGE OF THE STORMS MAY REACH THE WINTERSET...CRESTON AND BEDFORD AREAS AROUND 1000 PM OR 1030 PM. SMALL
Local storm report, Aug 6, 9:06 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
906 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL 2 NNE KIMBALLTON 41.66N 95.06W
08/06/2011 E1.00 INCH AUDUBON IA TRAINED SPOTTER
0858 PM TSTM WND GST 2 NNE KIMBALLTON 41.66N 95.06W
08/06/2011 E60 MPH AUDUBON IA TRAINED SPOTTER
ESTIMATED GUSTS OF 60 MPH...SMALL LIMBS DOWN
&&
JBLocal storm report, Aug 6, 9:15 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
915 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM HAIL 4 W AUDUBON AIRPORT 41.70N 95.00W
08/06/2011 E1.00 INCH AUDUBON IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS HAIL FELL FROM 849 TO 854
PM...MOSTLY PEAS AT FIRST BUT THEN UP TO QUARTERS.
0901 PM HAIL 4 W AUDUBON AIRPORT 41.70N 95.00W
08/06/2011 E1.00 INCH AUDUBON IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS NICKEL TO QUARTER SIZED HAIL FELL
FROM 901 TO 908 PM.
&&
LEELocal storm report, Aug 6, 9:40 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
940 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 4 NE ANITA 41.49N 94.72W
08/06/2011 M58 MPH CASS IA MESONET
ADAIR IDOT RWIS SITE
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:34 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 26 min |
| Aug 6, 7:57 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 48 min |
| Aug 6, 8:32 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass, Guthrie | 43 min |
| Aug 6, 9:08 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 52 min |
| Aug 6, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Ringgold, Taylor, Union | 49 min |
| Aug 6, 9:41 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass | 49 min |
| Aug 6, 9:58 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison | 47 min |
| Aug 6, 10:30 PM CDT | Tornado Warning | DMX | Adair, Madison | 28 min |
| Aug 6, 10:45 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur | 45 min |
| Aug 6, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Warren | 29 min |
| Aug 6, 11:08 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 52 min |
| Aug 6, 11:09 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Jasper, Lucas, Madison, Marion, Polk and 1 more | 51 min |
| Aug 6, 11:32 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Monroe | 43 min |
| Aug 6, 11:36 PM CDT | Tornado Warning | DMX | Lucas, Marion, Monroe | 24 min |
| Aug 6, 11:48 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 57 min |
| Aug 7, 12:02 AM CDT | Severe Thunderstorm Warning | DMX | Davis, Wapello | 58 min |
| Aug 7, 3:19 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 41 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.